Alert archive / New Jersey / Special Weather Statements in 2020
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Mar 30, 2020, 4:08 PM EDT for Burlington County, Camden County, Gloucester County, New Jersey. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 30, 2020, 4:08 PM EDT (20:08 UTC)
- Expired
- Mar 30, 2020, 5:00 PM EDT
- In force
- 52 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Burlington County, NJ, Camden County, NJ, Gloucester County, NJ
The radar
The Philadelphia radar (KDIX), 38 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 4:13 PM EDT | HAIL 0.25 | 1 N West Berlin, NJ | |
| Mar 30, 4:24 PM EDT | HAIL 0.25 | Atco, NJ |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.1 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- -125 m²/s²
- 0-3 km storm-relative helicity
- -52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
910 WWUS81 KPHI 302008 SPSPHI Special Weather Statement National Weather Service Mount Holly NJ 408 PM EDT Mon Mar 30 2020 NJZ017>020-022-025>027-302100- Coastal Atlantic-Northwestern Burlington-Camden-Coastal Ocean-Ocean-Atlantic-Gloucester-Southeastern Burlington- 408 PM EDT Mon Mar 30 2020 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN ATLANTIC...SOUTHEASTERN OCEAN...CAMDEN...NORTHEASTERN GLOUCESTER AND SOUTHERN BURLINGTON COUNTIES... At 408 PM EDT, a strong thunderstorm was located over Wharton State Forest, or 24 miles northeast of Vineland, moving east at 30 mph. Half inch hail is possible with this storm. Locations impacted include... Cherry Hill, Evesham, Mount Laurel, Voorhees, Medford, Barnegat, Glassboro, Lindenwold, Hammonton, Bellmawr, Pitman, Berlin, Tabernacle, Shamong, Magnolia, Egg Harbor City, Tuckerton, Woodbury Heights, Chesilhurst and Surf City. This includes the following highways... Atlantic City Expressway between mile markers 27 and 44. Garden State Parkway between mile markers 44 and 71. Interstate 295 in New Jersey between mile markers 26 and 40. New Jersey Turnpike between exits 3 and 4. Interstate 76 in New Jersey near mile marker 0. LAT...LON 3974 7521 3999 7501 3978 7409 3943 7430 TIME...MOT...LOC 2008Z 291DEG 27KT 3972 7467 $$ NC
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Mar 30, 10:22 AM EDT, 5 hours 46 minutes earlier.
Area forecast discussion, Mar 30, 10:22 AM EDT, 5 hours 46 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 1022 AM EDT Mon Mar 30 2020 .SYNOPSIS... Low pressure located well off the coasts of New Jersey and Delaware early this morning will continue to move farther out to sea. A cold front approaching from the west is forecast to pass through our region this afternoon. Low pressure is expected to move across the southeastern states on Tuesday before passing off the North Carolina coast on Tuesday night. High pressure from the west is anticipated to build slowly across our region during the period from Wednesday through Saturday. A weakening cold front may approach from the northwest on Sunday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 1000 AM Update: Stratus has been very slow to mix out this morning. In fact, there has been very little change to the extent of the deck across the area since daybreak. However, still forecasting these clouds to mix out by around noon. The latest CAM guidance still indicates some convective activity this afternoon as cold air advection in the mid levels steepens lapse rates and results in surface based instability. This combined with deep layer shear values around 60 kts and modest mid to low level wind fields will support sustained convective showers with possibly some thunder. This activity may be accompanied by small hail and gusty winds up to around 50 mph. Previous discussion... The convection from earlier has moved off the coast but abundant low level moisture remains in place due to moisture trapped beneath an inversion as there really hasn't been a good push of cool, dry air in the wake of the weakening occlusion as it's moved through. This has resulted in low stratus along with areas of mist and fog persisting. Area currently lies between surface lows as the secondary low has taken shape and is well off the coast while the primary low continues to weaken over Ontario. This latter feature has become "vertically stacked" with the low extending through through 500 mb. As we head into the day Monday, upper low to our north will slowly pivot eastward as surface low dissipates. As this occurs it will drive some shortwave energy through the area during the afternoon along with a cold front at the surface. The result in terms of sensible weather will be that low stratus and any left over fog will quickly mix out through the morning but any sunshine will tend to be "self destructive" as as it leads to formation of significant strato cu by the afternoon due to the combination of surface heating and cooler air moving in aloft. This instability combined with the shortwave energy and front moving through will result in some scattered showers developing, mainly for areas north of Philly and especially near the I-78, I-80 corridors. Profiles look to become well mixed through at least 800 mb by this afternoon with winds of 30-40 knots near the top of the boundary layer. As a result, some of these afternoon showers could contain gusty winds of 35-45 mph along with some graupel or small hail. Otherwise, it will generally be breezy with W/SW winds gusting 20-30 mph. Highs should range from the low to mid 50s over NE PA and northern NJ to the mid 60s over SE PA and southern NJ to the upper 60s over southern Delmarva. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/... The upper low north of the area will move off the coast tonight as it links up with a broad area of surface low pressure south of Nova Scotia. Afternoon showers will tend to diminish heading into the evening. However by the overnight period, as the upper low sets up off the coast the deep layer circulation around this feature will tend to pivot moisture and clouds back in from the east. This is all related to a blocking pattern developing over the north Atlantic tending to slow the movement of weather systems. The upshot is that variable skies this evening will give way to skies becoming mainly cloudy overnight from east to west as low stratus redevelops. This may also be accompanied by some areas of light rain and drizzle...especially over NE PA into NW NJ. Overnight lows look to be generally in the low to mid 40s except mid to upper 30s over the southern Poconos and NW NJ. && .LONG TERM /TUESDAY THROUGH SUNDAY/... A mid level low is forecast to be located off the New England coast on Tuesday. The feature is expected to build back over New England and New York for Wednesday, then it is forecast to slide gradually to the east southeast. The mid level low is anticipated to keep clouds and a low or slight chance of showers in much of our region for Tuesday and Wednesday. Temperatures may be cold enough in the elevated terrain up north from late Tuesday night into early Wednesday morning to result in light snow showers or flurries. The guidance continues to bring a surface low across the southeastern states on Tuesday before moving it off the North Carolina coast on Tuesday night. The models have been maintaining a trend where the northern edge of the low's rain shield will just reach southern Delaware and the adjacent counties of eastern Maryland from late Tuesday night into Wednesday morning. High pressure is expected to extend from the Great Lakes to the Gulf of Mexico on Wednesday night. The air mass should build slowly eastward with the axis of the ridge passing off the coast on Saturday. We are anticipating fair weather and seasonable temperatures during the period. A mid level short wave and a weakening cold front approaching from the northwest may arrive on Sunday. Presently, it appears as though they will have only a limited amount of moisture associated with them. && .AVIATION /14Z MONDAY THROUGH FRIDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Through Monday...As of 14Z, all sites are still IFR or lower. Conditions will gradually improve through 16Z as ceilings lift and visibilities improve. By this afternoon, expect scattered to broken strato cu deck at 5-8 kft. Winds light and variable early this morning becoming W/SW by Monday afternoon increasing to 10-15 with gusts up to 25 knots. It should also be noted, there could be some scattered showers this afternoon for areas mainly north of KPHL. These could contain graupel or small hail. Moderate confidence. Tonight...VFR through most of the night with NW winds 5-10 knots. However low stratus looks to move back late at night with MVFR cigs likely developing for most sites by Tuesday morning. Moderate confidence. Outlook... Tuesday...VFR/MVFR ceilings with a chance of showers. North wind 5 to 10 knots becoming east. Medium confidence. Tuesday night...VFR/MVFR ceilings. East to northeast wind 5 to 10 knots. Medium confidence. Wednesday...VFR ceilings. Northeast wind 5 to 10 knots, becoming north. Medium confidence. Wednesday night...Mainly VFR. Northwest wind 5 to 10 knots. Medium confidence. Thursday...Mainly VFR. Northwest wind 10 to 15 knots. Medium confidence. Thursday night...Mainly VFR. Northwest wind 5 to 10 knots. Medium confidence. Friday...Mainly VFR. Northwest wind 5 to 10 knots, becoming northeast. Medium confidence. && .MARINE... Seas remain elevated over the northern ocean zones with SCA in effect until 14z. These seas should diminish by this afternoon. However by this afternoon offshore winds will increase to 10-15 knots with some gusts of 20-25 knots possible for the near shore waters and over the DE Bay. NW winds around 15 with gusts to around 20 knots will continue for Monday night with seas generally 3-4 feet. Outlook... Tuesday...No marine headlines are anticipated. Tuesday night and Wednesday...A northeast wind gusting to 25 to 30 knots is forecast. Wednesday night...Wave heights on our ocean waters may remain around 5 feet. Thursday through Friday...No marine headlines are anticipated. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Iovino Near Term...Fitzsimmons/Staarmann Short Term...Fitzsimmons Long Term...Iovino Aviation...Fitzsimmons/Iovino/Staarmann Marine...Fitzsimmons/Iovino/Staarmann
Hazardous weather outlook, Mar 30, 3:33 PM EDT, 35 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 333 PM EDT Mon Mar 30 2020 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-311945- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset- Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester- Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 333 PM EDT Mon Mar 30 2020 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ430-431-450>455-311945- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 333 PM EDT Mon Mar 30 2020 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Mar 30, 2:42 PM EDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
242 PM EDT Mon Mar 30 2020
NJZ017>019-PAZ070-071-101>104-106-301915-
Northwestern Burlington-Camden-Gloucester-Lower Bucks-Eastern
Montgomery-Western Montgomery-Delaware-Western Chester-Eastern
Chester-Philadelphia-
242 PM EDT Mon Mar 30 2020
...A STRONG THUNDERSTORM WILL AFFECT CAMDEN...NORTH CENTRAL
GLOUCESTER...NORTHWESTERN BURLINGTON...SOUTHERN MONTGOMERY...SOUTH
CENTRAL BUCKS...NORTHEASTERN CHESTER...PHILADELPHIA AND DELAWARE
COUNTIES...
At 241 PM EDT, a strong thunderstorm was located over Paoli, or near
West Chester, moving east at 30 mph.
Pea size hail is possible with this storm.
Locations impacted include...
Philadelphia, Camden, West Chester, Gloucester City, Cherry Hill,
Bensalem, Mount Laurel, Norristown, Chester, Deptford, Voorhees, West
Deptford, Lindenwold, Phoenixville, West Norriton, East Norriton,
Bellmawr, Yeadon, Westtown and Woodbury.
This includes the following highways...
Atlantic City Expressway between mile markers 41 and 44.
Interstate 295 in New Jersey between mile markers 17 and 40.
Interstate 95 in Pennsylvania between mile markers 5 and 39.
New Jersey Turnpike between exits 3 and 4.
Interstate 476 in Pennsylvania between mile markers 0 and 19.
Pennsylvania Turnpike between exits 320 and 340, and between exits
351 and 353.
Northeast Extension near exit A20.
Interstate 676 in New Jersey between mile markers 0 and 4.
Interstate 676 in Pennsylvania between mile markers 0 and 1.
Interstate 76 in New Jersey between mile markers 0 and 3.
Interstate 76 in Pennsylvania between mile markers 327 and 351.
LAT...LON 3993 7566 4019 7557 4014 7489 3971 7494
3983 7532
TIME...MOT...LOC 1841Z 280DEG 26KT 4001 7549
NCSpecial weather statement, Mar 30, 3:30 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
330 PM EDT Mon Mar 30 2020
NJZ017>019-PAZ070-071-302015-
Northwestern Burlington-Camden-Gloucester-Delaware-Philadelphia-
330 PM EDT Mon Mar 30 2020
...A THUNDERSTORM WILL AFFECT CAMDEN...NORTHERN GLOUCESTER... WEST
CENTRAL BURLINGTON...SOUTHWESTERN PHILADELPHIA AND SOUTHEASTERN
DELAWARE COUNTIES...
At 329 PM EDT, a thunderstorm was located over South Philadelphia,
or near Gloucester City, moving east at 25 mph.
Pea size hail is possible with this storm.
Locations impacted include...
Philadelphia, Camden, Gloucester City, Cherry Hill, Evesham, Mount
Laurel, Chester, Deptford, Voorhees, Medford, West Deptford,
Glassboro, Lindenwold, Bellmawr, Yeadon, Woodbury, Pitman, Berlin,
Folcroft and Swarthmore.
This includes the following highways...
Atlantic City Expressway between mile markers 33 and 44.
Interstate 295 in New Jersey between mile markers 14 and 38.
Interstate 95 in Pennsylvania between mile markers 6 and 23.
New Jersey Turnpike between exits 3 and 4.
Interstate 476 in Pennsylvania near mile marker 0.
Interstate 676 in New Jersey between mile markers 0 and 4.
Interstate 676 in Pennsylvania between mile markers 0 and 1.
Interstate 76 in New Jersey between mile markers 0 and 3.
Interstate 76 in Pennsylvania between mile markers 342 and 351.
LAT...LON 3986 7475 3986 7477 3985 7476 3983 7477
3982 7480 3978 7481 3965 7490 3977 7525
3983 7538 3999 7529 3998 7527 3999 7524
3991 7472
TIME...MOT...LOC 1929Z 286DEG 21KT 3989 7523
NCLocal storm report, Mar 30, 3:46 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
346 PM EDT MON MAR 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL COLLINGDALE 39.91N 75.28W
03/30/2020 E0.70 INCH DELAWARE PA PUBLIC
0245 PM HAIL 2 N WEST CHESTER 39.99N 75.60W
03/30/2020 E0.25 INCH CHESTER PA BROADCAST MEDIA
0230 PM HAIL DOWNINGTON 40.01N 75.70W
03/30/2020 E0.50 INCH CHESTER PA PUBLIC
0250 PM HAIL 2 E EAST GOSHEN TWP. 40.00N 75.51W
03/30/2020 E0.25 INCH CHESTER PA PUBLIC
0330 PM HAIL HUFFS CHURCH 40.45N 75.61W
03/30/2020 E0.25 INCH BERKS PA PUBLIC
&&Local storm report, Mar 30, 3:50 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
350 PM EDT MON MAR 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL GLOUCESTER CITY 39.90N 75.12W
03/30/2020 E0.25 INCH CAMDEN NJ TRAINED SPOTTER
&&
SFJLocal storm report, Mar 30, 4:04 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
404 PM EDT MON MAR 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL EMMAUS 40.53N 75.49W
03/30/2020 E0.25 INCH LEHIGH PA TRAINED SPOTTER
&&
SFJSpecial weather statement, Mar 30, 4:08 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Mount Holly NJ 408 PM EDT Mon Mar 30 2020 NJZ017>020-022-025>027-302100- Coastal Atlantic-Northwestern Burlington-Camden-Coastal Ocean-Ocean-Atlantic-Gloucester-Southeastern Burlington- 408 PM EDT Mon Mar 30 2020 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN ATLANTIC...SOUTHEASTERN OCEAN...CAMDEN...NORTHEASTERN GLOUCESTER AND SOUTHERN BURLINGTON COUNTIES... At 408 PM EDT, a strong thunderstorm was located over Wharton State Forest, or 24 miles northeast of Vineland, moving east at 30 mph. Half inch hail is possible with this storm. Locations impacted include... Cherry Hill, Evesham, Mount Laurel, Voorhees, Medford, Barnegat, Glassboro, Lindenwold, Hammonton, Bellmawr, Pitman, Berlin, Tabernacle, Shamong, Magnolia, Egg Harbor City, Tuckerton, Woodbury Heights, Chesilhurst and Surf City. This includes the following highways... Atlantic City Expressway between mile markers 27 and 44. Garden State Parkway between mile markers 44 and 71. Interstate 295 in New Jersey between mile markers 26 and 40. New Jersey Turnpike between exits 3 and 4. Interstate 76 in New Jersey near mile marker 0. LAT...LON 3974 7521 3999 7501 3978 7409 3943 7430 TIME...MOT...LOC 2008Z 291DEG 27KT 3972 7467 NC
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 9:10 PM EDT | Special Weather Statement | PHI | Burlington, Camden, Gloucester | 50 min |
| Mar 29, 9:49 PM EDT | Special Weather Statement | PHI | Burlington, Ocean | 41 min |
| Mar 30, 2:42 PM EDT | Special Weather Statement | PHI | Camden | 33 min |
| Mar 30, 3:30 PM EDT | Special Weather Statement | PHI | Camden | 45 min |
| Mar 30, 3:35 PM EDT | Small Craft Advisory | PHI | 7 days | |
| Mar 30, 4:31 PM EDT | Special Weather Statement | PHI | Burlington, Camden, Gloucester, Mercer, Salem | 44 min |
| Mar 30, 4:57 PM EDT | Special Weather Statement | PHI | Atlantic | 33 min |
| Mar 30, 5:14 PM EDT | Special Weather Statement | PHI | Camden, Gloucester, Salem | 46 min |
| Mar 30, 5:52 PM EDT | Special Weather Statement | PHI | Atlantic | 38 min |
Nearby
Special Weather Statements in New Jersey, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.